Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My 6 year old is on Vyvanse for ADD. He has had some reflux issues and has been on Prilosec OTC. I already worry about the Vyvanse and now Im adding Prilosec to my childs bosy. Anybody got any suggestions or had this problem. Id love some mommy help!

Answer Question
 
Islandmom05

Asked by Islandmom05 at 10:35 PM on Dec. 5, 2010 in School-Age Kids (5-8)

Level 3 (15 Credits)
Answers (8)
  • He seems awfully young for prilosec, is this what the dr. ordered for him?
    Kathy675

    Answer by Kathy675 at 10:38 PM on Dec. 5, 2010

  • Ask the doctor how the 2 drugs would react with each other. I have not heard of many kids being on Prilosec though.
    tyfry7496

    Answer by tyfry7496 at 10:44 PM on Dec. 5, 2010

  • aw how bad is his add? has your doctor talked to you about any type of therapy for it. ive heard kids can do play therapy that helps them learn to control it..... or something like that... maybe he could go on a lower dose of his meds if the therapy helped, then he wouldn't have reflux.

    i hope you guys get it figured out!! I will pray for all of you!
    ElsaSalsaaa

    Answer by ElsaSalsaaa at 10:46 PM on Dec. 5, 2010

  • Yes I know...Its all scares me to death! I have stopped giving it to him. BUT...he still has the burning in his throat. I have made another MD appt. but I was just asking to see if any other moms have had that same issue with Vyvanse. I hate giving him meds period!
    Islandmom05

    Comment by Islandmom05 (original poster) at 10:46 PM on Dec. 5, 2010

  • I'm relieved to see that no one has (yet) bashed you for the meds. people on here can be pretty touchy about that stuff :/ and its like i really doubt any mom WANTS to give her kid meds, ya know.

    hopefully he will get better as he gets older! My bestfriend growing up had ADHD and got better as she got older.
    (but I dont know if theyre simliar in that aspect at all, just sayin)
    ElsaSalsaaa

    Answer by ElsaSalsaaa at 10:57 PM on Dec. 5, 2010

  • Your pharmacists is also great about answering these questions you have. Sometimes they know more than the drs when it comes to meds.
    Kathy675

    Answer by Kathy675 at 10:58 PM on Dec. 5, 2010

  • I totally undestand it is hard to give your kids meds. MY DD has a seizure disorder, which she just developed over the summer, and now she is on lots of meds. While I think it is hard you really need to educate yourself on what is going on. If he has really bad reflux and you don't give him the meds you could hurt him even more. He can get really hurt and can wear out the inner protective lining of oeasophagus. I am not trying to scare you I'm just saying it is never good to stop a medication without talking to the doctor first.

    I have never dealt with this drug so I am not sure if this is common or not. Sorry and Good Luck!
    cornflakegirl3

    Answer by cornflakegirl3 at 11:00 PM on Dec. 5, 2010

  • have you tried behavior therapy for the add? or dietary changes? low sugar, few processed foods, no food dyes?
    have you tried a food journal?
    have you tried chiropractic, accupuncture or a naturopath?
    i wish you good health and good luck!
    happy2bmom25

    Answer by happy2bmom25 at 11:05 PM on Dec. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN